I've abused stimulant laxatives for about 25 years, mostly on rather than off. Now, whenever I eat my stomach becomes so hard and distended it's like I'm 9 months pregnant. One meal will take all day and night to diminish the bloating a little bit. I've been reading about all the symptoms of severe laxative abuse and is this severe bloating related to this being the end of the line for me with laxatives? I've had episodes where I had to eat a lot of tomato sauce because of the potassium to get my heart to calm down. Now, for the first time, after regular use of sennosides (Swiss Kriss), I can't hardly go no matter how many I take. I'm getting larger and larger - there's no pain anymore associated with going and I wonder if this means I've permanently damaged the nerve muscles. And it's more like diarrhea now than anything else. I'm obviously going to stop now, but what could happen? The hardened stomach bloating is impossible for me to move and I'm not digesting well as I'm burping all the time also. My doctor wrote me a scan for my abdomen and a colonoscopy, but I don't have insurance and can't get it done anywhere. Help!?
Hi there, have you or anyone else actually had success in getting off laxatives.
If so, can you please advice whats the procedure you took and how long did it take you to have regular natural bowel movements and whether you put on any weight?
Oh dear i have had the same problem...i abused laxative for 5 years. I stopped for good I did gain weight however years later lost 200 pounds. then all of a sudden i started having horrible . I could hardly digest etc.Takes me forever to digest so i have gained it all back. I am hardly hungry because of the constant fullnes. It started with dizzyness trouble breathing etc, so badly i had to quit job. I have had many many tests. Yes laxatives ruin it. The muscles and nerves relied on it for so long, I have constipation and diarrhea. I have tried laxatives once again but it only makes it worse. I have heard such similiar stories. I am sorry you are going thru this and my stomach too is so hard i can barely bend it. I think it presses or damages the vagus nerve, which could cause heart paps. I worry so much it also makes it worse. After reading others concerns i get relief, but what can they do for us? Is there any hope?
Hi dere i also abused laxatives for 6 years.It wasn't because I wanted to lose weight it was just I didnt like vegetables and high fibre food, so I took laxatives instead.I used to take 6 every 4 days.This meant I only went to the toilet twice a week.I tried to come off them once and I could not go to the toilet at all, so I continued taking them up untill last Monday.I am 26 now and want to start a family in the next 5years.I got the fright of my life when I read dat you can not carry a baby while taking laxatives.It is dangerous to baby and can cause permant damage. This made me so scared because I knew my body was addicted to them.I always wanted children.I now i might never b able to have and its all my own fault.I went to the doctor really scared and told him everthing.He went mad over me taking laxatives so long and he also said that laxatives should be banned.He calmed me down and said he will fix me.He gave me fibre supplement called Fybogel.I taught he would not work and it didnt for the first few days.I also increased my fibre content i only eat healthy food now nothing else.I went for the first time Wednesday.It was great feeling.it was only small but it was something.I have been going now every morning sense.Im in the toilet for ages and it hurts so much and not much comes out.I think im the right road to recovery.It feels good not to take any more laxatives.Its really hard but i know it is the right thing to do.Im so happy now i taught i was ruined for life.So there is hope just go th your doctor he or she will help.I advice you to throw away every laxative you have they are only adding to your problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.